Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 11, 2026, 12:40 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 12, 2026, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 12:40 PM CDT (17:40 UTC)
- In effect from
- Mar 12, 2026, 11:00 AM CDT
- Expired
- Mar 12, 2026, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS84 KAMA 111740 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1240 PM CDT Wed Mar 11 2026 OKZ001>003-TXZ001>020-317-120145- /O.NEW.KAMA.FW.W.0013.260312T1700Z-260313T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1240 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR OK AND TX PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for breezy winds and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. * WINDS...Southwest 20.0 to 35.0 mph with gusts up to 45.0 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ 98
4 follow-up statements
677 WWUS84 KAMA 120253 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 953 PM CDT Wed Mar 11 2026 OKZ001>003-TXZ001>020-317-121300- /O.CON.KAMA.FW.W.0013.260312T1700Z-260313T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 953 PM CDT Wed Mar 11 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR OK AND TX PANHANDLES... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
660 WWUS84 KAMA 121031 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 531 AM CDT Thu Mar 12 2026 OKZ001>003-TXZ001>020-317-121900- /O.EXT.KAMA.FW.W.0013.260312T1600Z-260313T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 531 AM CDT Thu Mar 12 2026 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR BREEZY AND DRY CONDITIONS FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the 70s. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$
949 WWUS84 KAMA 121742 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1242 PM CDT Thu Mar 12 2026 OKZ001>003-TXZ001>020-317-130100- /O.CON.KAMA.FW.W.0013.000000T0000Z-260313T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1242 PM CDT Thu Mar 12 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BREEZY AND DRY CONDITIONS FOR THE TEXAS AND OKLAHOMA PANHANDLES... * WINDS...Southwest 25.0 to 35.0 mph with gusts up to 45.0 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...In the low to mid 70s. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ 98
597 WWUS84 KAMA 130050 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 750 PM CDT Thu Mar 12 2026 OKZ001>003-TXZ001>020-317-130200- /O.EXP.KAMA.FW.W.0013.000000T0000Z-260313T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 750 PM CDT Thu Mar 12 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLES... Critical fire weather conditions are no longer being observed, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 6:44 AM CDT, 5 hours 56 minutes earlier. Its key messages:
- Issued at 100 AM CDT Wed Mar 11 2026
- Windy conditions are expected behind a cold front tonight into Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for +50 mph winds in the Texas Panhandle.
- A return of warmer and drier conditions are expected to keep elevated to critical fire clear present into next week.
Area forecast discussion, Mar 11, 6:44 AM CDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
644 AM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 100 AM CDT Wed Mar 11 2026
- Windy conditions are expected behind a cold front tonight into
Wednesday. A Wind Advisory has been issued from 4 AM to 4 PM for
+50 mph winds in the Texas Panhandle.
- A return of warmer and drier conditions are expected to keep
elevated to critical fire clear present into next week.
&&
.SHORT TERM...
(Today through Thursday night)
Issued at 100 AM CDT Wed Mar 11 2026
As of this late Tuesday night, latest radar and observation sites
where tracking the expected cold front entering the southern
portions of Colorado and Kansas. While this front continues to
trend with a decent cool off for the Panhandles Wednesday, the
primary concern has been more focused on the winds. Presently
latest CAMs continue to see heavy support from 850mb jet that is
following behind the front with winds in this jet peaking at
around 50 to 60kt. This will correlated to strong winds down at
the surface directly behind the front with northerly winds
reaching speeds of 25 to 35 mph and gust upwards of 55 mph. These
winds are expected to hold through the late morning and afternoon
thanks in part to a 700mb filling in for support. What has been
really concerning however, is that recent runs of the HRRR have
been seeing efficient bleed down of this jet which could result in
rouge gusts reaching 60 mph, especially as the front passes
overnight. At this time, these gusts look to be very brief with
only the far Southeastern Texas Panhandles retaining any chances
of seeing them beyond the initial frontal passage. Given this, it
has been decided to keep the Panhandles under a Wind Advisory
until 4 pm. Otherwise, potential is present to see pockets of
blowing dust through out the day.
As for fire weather concerns for the day, expected winds do give
potential for concerns to be had, but timing between our lowest RH
values and these winds are a bit skewed, with winds looking to
weaken during the afternoon. Added to this, will be temperature
only reaching into 50 to 60s for the day, which could be more
beneficial in quelling fire starts. Given this combination, only
elevated to very brief low-end critical fire weather is expected
at this time. These concern do escalate for Thursday as much
warmer and drier conditions see the potential for critical fire
weather that afternoon.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 100 AM CDT Wed Mar 11 2026
Model agreement continues see a ridge build in over the Western
Untied States for the remainder of the work week, which will
likely leave the Panhandles under another round dry and warmer
conditions. This warming period will eventually see us rebounding
from the expected cold front Wednesday, with afternoon highs
expected to be in the mid 70s to low 80s as early as Friday. Of
course, these warm and dry conditions are likely to come with fire
weather concerns with present guidance already seeing potential
for teen to single digit RH values on Friday and Saturday. These
concerns only grow for Sunday as models see a upper-level trough
brush just to our north and force a front and some breezier
conditions to move across the Panhandle for the day. Otherwise,
this trend look to continue into next week with models see a
strong upper-level high push into the Western United States.
&&
.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Wed Mar 11 2026
VFR conditions are expected throughout most of the 12Z TAF period.
The only expection could be some BLDU conditions at times that
could reduce vsbys, but confidence was not high enough to include
in TAF at this time, with AMD likely if conditions worsen. Winds
will be out of the north 25-35 kts with gusts over 50 kts at times
through 20-22Z before winds slowly dissipate past 00Z to the end
of the TAF period with northerly winds of 10-20 kts.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 4 PM CDT this afternoon for TXZ001>005.
High Wind Warning until 4 PM CDT this afternoon for TXZ006>020-
317.
OK...Wind Advisory until 4 PM CDT this afternoon for OKZ001>003.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...29Hazardous weather outlook, Mar 11, 1:14 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 114 AM CDT Wed Mar 11 2026 OKZ001>003-TXZ001>020-317-111815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 114 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight into Wednesday. Strong winds are expected to follow behind the cold front late tonight and continue into Wednesday afternoon. A Wind Advisory is present starting at 4 AM and lasting until 4 PM for the entire combine Panhandles. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Elevated to critical fire weather is expected to be possible each afternoon as dry and warm conditions remain present clear into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 11, 7:39 AM CDT, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
739 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM Non-Tstm Wnd Gst 3 N Borger 35.70N 101.40W
03/11/2026 M59 MPH Hutchinson TX ASOS
&&Local storm report, Mar 11, 7:41 AM CDT, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
741 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM Non-Tstm Wnd Gst 1 WSW Guymon 36.68N 101.50W
03/11/2026 M62 MPH Texas OK ASOS
&&Local storm report, Mar 11, 7:42 AM CDT, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
742 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM Non-Tstm Wnd Gst 4 SSW Dalhart 36.02N 102.55W
03/11/2026 M63 MPH Hartley TX ASOS
&&Local storm report, Mar 11, 7:44 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
744 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM Non-Tstm Wnd Gst 2 N Stinnett 35.84N 101.45W
03/11/2026 M71 MPH Hutchinson TX Mesonet
West Texas Mesonet.
&&Local storm report, Mar 11, 9:28 AM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
928 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM Non-Tstm Wnd Gst 11 S Romero 35.57N 102.96W
03/11/2026 M61 MPH Oldham TX Mesonet
West Texas Mesonet.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:13 AM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2026Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.